Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Can anxiety cause extreme dizziness?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 6181 Questions
Question
Can anxiety cause all-day physical symptoms like extreme dizziness, temple and upper jaw pain, palpatations, and nausea? Like, these symptoms last all day with no relief. I've had a head MRI and CT without contrast, and a chest CT with contrast. Also, EKGs and blood work. Everything was "clear." I am still extremely worried about these symptoms I'm having and fear stroke, aneurysm, or cardiac arrest. I've been told these symptoms could be anxiety but I keep reading that anxiety symptoms only last 20-40 minutes and occur at stressful times.
Posted Sat, 23 Aug 2014 in Mental Health
 
 
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
It is possible!

Detailed Answer:
Hi and thank you so much for this query.

Anxiety can cause these symptoms. How long they last depends on how often you get anxiety episodes. If you are in a constant state of anxiety, then your symptoms would go on as long as you are in this state. this can take days and even longer.

This diagnosis of anxiety could as well be revised. Looking at your history and how any questions you have asked, you see not convinced that you are in good health even after all the detailed and several tests have suggested that you have no detectable abnormality. A concerned you are moving closer to a hypochondriac and this in itself would worsen your anxiety state and aggravate these symptoms.

In all, yes anxiety can cause these symptoms. You need to believe in what your doctors and the various investigations conclude as concerns your health status.Being worried with no justified reasons only worsens the clinical state and aggravates symptoms.

I hope you find this helpful. I wish you well. Thank you so much for using our services and do feel free to ask for more information and clarifications if need be.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor